Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 187, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 29, 2011, 3:57 PM MDT for Garden County, Nebraska. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2011, 3:57 PM MDT (21:57 UTC)
- Expired
- Jun 29, 2011, 4:45 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Garden County, NE
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -639 J/kg
- Mixed-layer LCL
- 1902 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
357 WUUS53 KLBF 292157 SVRLBF NEC069-292245- /O.NEW.KLBF.SV.W.0187.110629T2157Z-110629T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM MDT WED JUN 29 2011 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 445 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF LISCO...OR 21 MILES NORTHWEST OF OSHKOSH...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOGTOWN FLATS AROUND 440 PM MDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY 26 MILE MARKER 100. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4168 10264 4166 10220 4136 10225 4144 10265 TIME...MOT...LOC 2157Z 282DEG 15KT 4155 10263 WIND...HAIL <50MPH 1.00IN $$ ROBERG
2 follow-up statements
962 WWUS53 KLBF 292214 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT WED JUN 29 2011 NEC069-292245- /O.CON.KLBF.SV.W.0187.000000T0000Z-110629T2245Z/ GARDEN NE- 414 PM MDT WED JUN 29 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL GARDEN COUNTY UNTIL 445 PM MDT... AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF LISCO...OR 17 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... DOGTOWN FLATS AROUND 445 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4168 10264 4166 10220 4136 10225 4144 10265 TIME...MOT...LOC 2214Z 271DEG 13KT 4155 10259 WIND...HAIL <50MPH 1.00IN $$ ROBERG
026 WWUS53 KLBF 292245 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 545 PM CDT WED JUN 29 2011 NEC069-292255- /O.EXP.KLBF.SV.W.0187.000000T0000Z-110629T2245Z/ GARDEN NE- 445 PM MDT WED JUN 29 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARDEN COUNTY HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES EAST AT 20 MPH OVER RURAL AREAS SOUTH OF CRESCENT LAKE WILDLIFE REFUGE. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4168 10264 4166 10220 4136 10225 4144 10265 TIME...MOT...LOC 2245Z 271DEG 13KT 4155 10244 $$ ROBERG
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:48 PM MDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 29, 2:48 PM MDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 348 PM CDT WED JUN 29 2011 .DISCUSSION... HOT WEATHER HAS ARRIVED AND WILL STICK AROUND THROUGH THURSDAY. A SHORTWAVE TROUGH MOVING ACROSS CANADA WILL DRIVE A COLD FRONT SOUTH THROUGH NEBRASKA THURSDAY NIGHT AND ALLOW FOR A COOLER DAY /HIGHS THE 80S TO NEAR 90/ FRIDAY. THIS AFTER A VERY HOT DAY THURSDAY...WITH HIGHS 95 TO 105 DEGREES AREA WIDE. THE HOTTEST TEMPERATURES /READINGS OF 100 TO 105/ WILL RESIDE IN A WELL MIXED ENVIRONMENT AHEAD OF THE COLD FRONT FROM SOUTHWEST THROUGH CENTRAL AND INTO NORTH CENTRAL NEBRASKA. HAVE ADDED BOYD...HOLT AND WHEELER COUNTIES TO A HEAT ADVISORY THURSDAY AFTERNOON. THIS AREA WILL REMAIN WITHIN HIGHER DEW POINTS...AND HEAT INDEXES HERE PUSH 105 DEGREES. COLD FRONT WILL ARRIVE TOWARD EVENING...AND SCATTERED TSTMS WILL DEVELOP AS A WEAK CAP IS ERODED WITH THE FORCING ALONG THE FRONT. STORMS WILL BE HIGH BASED INITIALLY ACROSS WESTERN NEBRASKA...BUT MAY ROOT CLOSER TO THE SURFACE AS STORMS PUSH EAST INTO NORTH CENTRAL AND CENTRAL NEBRASKA IN THE BETTER MOISTURE DURING THE EVENING. SHEAR IS SUCH THAT A FEW SUPERCELLS COULD EVOLVE...AND AGREE WITH SPC PULLING THE SLIGHT RISK FOR SEVERE SOUTH INTO THE NORTHWEST/NORTH PART OF THE FORECAST AREA. COULD SEE AN ISOLATED SEVERE STORM FURTHER SOUTH AS WELL...BUT THE BEST CHANCES SHOULD REMAIN IN THE NORTH. NEXT CHANCE FOR SEVERE STORMS WILL COME SATURDAY...AS THE AFOREMENTIONED COLD FRONT LIFTS NORTH AS A WARM FRONT INTO NORTHERN NEBRASKA. SHEAR AND INSTABILITY TO THE NORTH OF THE FRONT WILL COMBINE WITH A MID LEVEL DISTURBANCE TO CREATE A POTENTIAL SEVERE WEATHER EVENT ACROSS NORTHERN NEBRASKA. WILL CONTINUE TO MONITOR. IN THE EXTENDED...SUNDAY THROUGH WEDNESDAY...EXPANSIVE RIDGE OF HIGH PRESSURE ALOFT IS EXPECTED TO REMAIN IN CONTROL ACROSS THE SOUTHERN AND CENTRAL PLAINS. SEVERAL SHORTWAVE DISTURBANCES WILL RIDE ACROSS SOUTHERN CANADA ON THE JET STREAM...WITH COLD FRONTS PUSHING AS FAR SOUTH AS NEBRASKA OR NORTHERN KANSAS. THESE FRONTS WILL ESSENTIALLY STALL OUT IN OR VERY NEAR OUR FORECAST AREA...AND HELP KEEP THE TRIPLE DIGIT HEAT AT BAY. IT WILL STILL BE WARM /HIGHS 85 TO 95/ BUT NO EXTREME HEAT IS EXPECTED. BY MIDWEEK TEMPERATURES ALOFT ARE FORECASTED TO COOL ENOUGH THAT A FEW THUNDERSTORMS WILL BE POSSIBLE. && .AVIATION... VISUAL FLIGHT RULES THROUGH 30/18Z. SOME HIGH CLOUDINESS WILL SPREAD EAST THIS EVENING AS CONVECTION DEVELOPS ON THE HIGH PLAINS AND DISSIPATES WHILE MOVING EASTWARD. OTHERWISE SOUTHERLY WINDS CONTINUE UNTIL THE COLD FRONT DROPS SOUTHEAST THURSDAY EVENING. && .HYDROLOGY... FLOOD WARNINGS CONTINUE ALONG THE NORTH PLATTE RIVER AT LEWELLEN AND NORTH PLATTE...AND ON THE PLATTE RIVER AT BRADY UNTIL FURTHER NOTICE. SOME HIGH BASED THUNDERSTORMS WILL DEVELOP ON THE HIGH PLAINS THIS EVENING WITH NO SIGNIFICANT RAINFALL TO INFLUENCE STREAM FLOW AT THIS TIME. THE ELKHORN RIVER SHOULD FALL BELOW FLOOD STAGE IN HOLT COUNTY LATER THURSDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...HEAT ADVISORY FROM NOON TO 8 PM CDT THURSDAY FOR NEZ007-010-029. && DISCUSSION...TAYLOR AVIATION...KECK
Hazardous weather outlook, Jun 29, 3:40 PM MDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 440 PM CDT WED JUN 29 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-302145- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 440 PM CDT WED JUN 29 2011 /340 PM MDT WED JUN 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING IN THE EASTERN NEBRASKA PANHANDLE...BUT THEY ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A HEAT ADVISORY IS IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR BOYD...HOLT...AND WHEELER COUNTIES FOR HEAT INDICES OF 105 DEGREES. SCATTERED THUNDERSTORMS ARE EXPECTED LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT...MAINLY IN NORTHWEST AND NORTH CENTRAL NEBRASKA. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS AS THEY DEVELOP AHEAD OF A COLD FRONT. THERE IS A RISK OF SEVERE THUNDERSTORMS OVER NORTHERN NEBRASKA ON SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CJS
In the hours before
Special weather statement, Jun 29, 3:49 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 449 PM CDT WED JUN 29 2011 NEZ022-292245- GARDEN NE- 349 PM MDT WED JUN 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GARDEN COUNTY UNTIL 445 PM MDT... AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF LISCO...OR 21 MILES NORTHWEST OF OSHKOSH...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... LISCO AROUND 400 PM MDT. HIGHWAY 26 MILE MARKER 100 AROUND 435 PM MDT. DOGTOWN FLATS AROUND 445 PM MDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ROBERG
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:46 PM MDT | Heat Advisory | LBF | Boyd, Holt, Wheeler | 24 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.